Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 219, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Nov 29, 2016, 8:48 PM CST for Bedford County, Coffee County, Tennessee. It was in force for 42 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 29, 2016, 8:48 PM CST (02:48 UTC)
- Expired
- Nov 29, 2016, 9:30 PM CST
- In force
- 42 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bedford County, TN, Coffee County, TN
The radar
The Northeast Alabama radar (KHTX), 53 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 29, 9:05 PM CST | TORNADO | 2 W Tullahoma, TN | *** 1 INJ *** AN EF-1 TORNADO...ESTIMATED PEAK WIND SPEED OF 105 MPH....WITH A PATH LENGTH OF 8 MILES...AND A MAXIMUM PATH WIDTH OF 300 YARDS...STARTED 2.4 MILES W OF TULLAHOMA AND LIFTED 6.2 MILES NE OF TULLAHOMA AT 915 PM. SEVERAL BUSINESSES EXPERIENCED MOST |
| Nov 29, 9:05 PM CST | TORNADO | 2 W Tullahoma, TN | *** 1 INJ *** AN EF-1 TORNADO...ESTIMATED PEAK WIND SPEED OF 105 MPH....WITH A PATH LENGTH OF 8 MILES...AND A MAXIMUM PATH WIDTH OF 300 YARDS...STARTED 2.4 MILES W OF TULLAHOMA AND LIFTED 6.2 MILES NE OF TULLAHOMA. SEVERAL BUSINESSES EXPERIENCED MOSTLY ROOF DA |
| Nov 29, 9:06 PM CST | TSTM WND DMG | 1 W Tullahoma, TN | HOUSE DESTROYED AND TREES DOWN IN THE SHARONDALE AREA IN TULLAHOMA POSSIBLE TORNADO |
| Nov 29, 9:06 PM CST | TORNADO | 1 W Tullahoma, TN | EF1 TORNADO. WINDS AROUND 105MPH. NUMEROUS TREES DOWN. SEVERAL HOUSES DAMAGED BY FALLING TREES. |
| Nov 29, 9:07 PM CST | TSTM WND DMG | 1 N Tullahoma, TN | ROOF DAMAGE TO STRIP MALL ALONG N JACKSON STREET IN TULLAHOMA |
| Nov 29, 9:07 PM CST | TSTM WND DMG | 1 Nw Tullahoma, TN | TREE DOWN ACROSS CEDAR STREET IN TULLAHOMA. ROAD IMPASSABLE |
| Nov 29, 9:07 PM CST | TSTM WND DMG | 1 Nw Tullahoma, TN | LARGE TREE DOWN AND BLOCKING ROAD ON GOLF CLUB LANE IN TULLAHOMA |
| Nov 29, 9:07 PM CST | TSTM WND DMG | 2 N Tullahoma, TN | TREE FELL ON HOUSE NEAR LAKEWOOD COUNTRY CLUB IN TULLAHOMA |
| Nov 29, 9:07 PM CST | TSTM WND DMG | 2 Wsw Tullahoma, TN | TSPOTTER REPORT OF TREES AND POWER LINES DOWN IN THE SHARONDALE AREA OF TULLAHOMA. |
| Nov 29, 9:08 PM CST | TSTM WND DMG | 1 Nnw Tullahoma, TN | PORTIONS OF TULLAHOMA MCDONALDS ROOF BLOWN AWAY |
| Nov 29, 9:09 PM CST | TSTM WND DMG | Tullahoma, TN | MULTIPLE TREES AND POWER LINES WERE DOWNED ACROSS THE NORTH END OF TULLAHOMA. |
| Nov 29, 9:12 PM CST | TSTM WND GST 59 | 2 N Tullahoma, TN | TULLAHOMA ASOS RECORDED 51 KNOT GUST |
| Nov 29, 9:14 PM CST | TORNADO | 5 Ne Tullahoma, TN | SPOTTER REPORTED A TORNADO NORTHEAST OF TULLAHOMA NEAR HWY 55 WITH DEBRI AND PEA SIZED HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 29, 6:47 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1648 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 321 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
003
WUUS54 KOHX 300248
SVROHX
TNC003-031-300330-
/O.NEW.KOHX.SV.W.0219.161130T0248Z-161130T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
848 PM CST TUE NOV 29 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BEDFORD COUNTY IN MIDDLE TENNESSEE...
SOUTHWESTERN COFFEE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 930 PM CST
* AT 848 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR LYNCHBURG...
MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TULLAHOMA...NORMANDY...RAUS AND ARNOLD AFB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST FOR MIDDLE
TENNESSEE.
LAT...LON 3533 8646 3536 8649 3536 8654 3556 8626
3534 8603 3536 8616 3534 8620 3534 8626
3535 8624 3537 8628 3538 8625 3539 8628
3541 8625 3541 8629 3538 8633 3536 8633
3535 8641 3532 8642
TIME...MOT...LOC 0248Z 228DEG 31KT 3527 8643
HAIL...<.75IN
WIND...60MPH
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 29, 6:15 PM CST, 2 hours 33 minutes earlier.
Area forecast discussion, Nov 29, 6:15 PM CST, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Nashville TN 615 PM CST Tue Nov 29 2016 .UPDATE... FOR MESOSCALE DISCUSSION... && .MESOSCALE DISCUSSION... W-E Warm front appears to be located across nrn MS at this time with a sfc low over se AR. Main cold frontal boundary still located back across western AR and extends southwestward into east TX. Upper level features indicate duel jets...the 1st over the deep south and the 2nd which stretches from OK to OH. Given the location of each jet maximum, favorable energy appears to match up along the spine of the aforementioned sfc front. Thus, amplification, and increased forcing, of the eastward moving front appears likely with time. Meanwhile, the warm front will lift north with a modified triple point setting up just north of TN. Instabilities will be on the increase with 850 mb convergence becoming quite enhanced by the time the main boundary approaches our Plateau, around sunrise Wednesday. Latest HRRR data shows that the shower and thunderstorm activity that is reaching into our southwestern areas currently, will expand quickly northward and eastward. At this time it appears that the more favorable areas for strong to severe storms will be over southern middle TN, but especially the Plateau. Helicity values and hodograph plots do support the potential for tornadic development with maximum levels taking place over the Plateau around midnight. At that time, some prefrontal forcing will be in place. && .PREV DISCUSSION.../ISSUED / Mostly sunny skies across the area this morning and into the early afternoon but there are clouds working this way from the southwest as east Texas short wave punches in this direction. Surface winds have been in the 15 to 20 mph range with higher gusts with good warm advection into the area riding on a south wind and this will allow temperatures to reach lower 70's in many areas. Deep cyclone centered over Minnesota this afternoon with 120 knot upper jet from Texas to Pennsylvania will undergo anticyclonic curvature this afternoon and overnight placing Middle Tennessee in the right rear quadrant for several hours which will aid the development of convection. Surface cool front will begin to push eastward from Oklahoma this evening with strengthening low level jet and a northward surge of moisture along with a warm front currently draped west to east across Mississippi and Alabama that will move northward this evening placing Middle Tennessee in the warm sector by mid evening. We should see convection begin to break out by 21z across northern Louisiana northward into Arkansas and work eastward into western Tennessee with convection working up into Middle Tennessee from Mississippi after 02z and continue to overspread Middle Tennessee for the next several hours. Storms rolling northeastward from Mississippi and Alabama this evening and overnight will need to be monitored closely since dynamics looks reasonable for a few storms to become severe with damaging winds being the main threat but a spin up or two is possible especially southern third of Middle Tennessee from about 03z until 09z. A severe storm or two is also possible elsewhere in Middle Tennessee tonight especially eastern areas and plateau again through about 09z. Showers will linger eastern areas and plateau Wednesday morning before pulling off plateau early afternoon as cool front moves through. After near record setting temps today temperatures will cool down closer to climatology through the weekend into next week. Another good rain chance will come Saturday night and Sunday to the area. boyd && .AVIATION... 00Z TAF DISCUSSION. Continued high confidence of VFR conditions through 03Z, but flying conditions will deteriorate quickly after 03Z as SHRA/TSRA spread across the area. Continue to have medium confidence with respect to timing the onset/ending of SHRA/TSRA. Continue to have only low to medium confidence with respect to timing the flight category restrictions and the flight categories themselves. Still anticipating that several amendments will be possible through at least this evening and overnight. && .PRELIMINARY POINT TEMPS/POPS... Nashville 56 62 36 52 33 / 90 20 0 0 0 Clarksville 51 58 34 50 32 / 70 10 0 0 0 Crossville 58 62 33 47 30 / 90 80 10 0 0 Columbia 54 61 35 53 32 / 100 30 0 0 0 Lawrenceburg 55 63 35 53 32 / 100 40 0 0 0 Waverly 50 58 34 51 31 / 80 10 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......21 AVIATION........31
Hazardous weather outlook, Nov 29, 2:14 PM CST, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 214 PM CST TUE NOV 29 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-302015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 214 PM CST TUE NOV 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF MIDDLE TENNESSEE BETWEEN 9 PM AND 4 AM. THE MAIN CONCERN WILL BE DAMAGING STRAIGHT LINE WINDS, BUT LARGE HAIL UP TO QUARTER SIZE AND A FEW ISOLATED TORNADOES CANNOT BE RULED OUT. THE HIGHEST TORNADO THREAT WILL BE SOUTH OF A LINDEN TO MURFREESBORO TO CROSSVILLE LINE. EXCESSIVE RUNOFF FROM HEAVY RAINS AS WELL AS LEAF-CLOGGED DRAINS COULD CAUSE SOME FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN JACKSON
In the hours before
Special weather statement, Nov 29, 7:41 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 741 PM CST TUE NOV 29 2016 TNZ060-061-094-095-300215- MARSHALL TN-LAWRENCE TN-MAURY TN-GILES TN- 741 PM CST TUE NOV 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAWRENCE... NORTHWESTERN MARSHALL...NORTHWESTERN GILES AND SOUTHEASTERN MAURY COUNTIES UNTIL 815 PM CST... AT 740 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF LAWRENCEBURG...MOVING NORTHEAST AT 50 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... COLUMBIA...LAWRENCEBURG...SPRING HILL...ETHRIDGE...LYNNVILLE...I-65 EAST OF COLUMBIA AND CULLEOKA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CST FOR MIDDLE TENNESSEE. LAT...LON 3518 8717 3530 8734 3574 8697 3556 8671 TIME...MOT...LOC 0140Z 219DEG 44KT 3530 8721 SHAMBURGER
Special weather statement, Nov 29, 8:33 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 833 PM CST TUE NOV 29 2016 TNZ095-300300- GILES TN- 833 PM CST TUE NOV 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GILES COUNTY UNTIL 900 PM CST... AT 831 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHWEST OF ATHENS...MOVING NORTHEAST AT 40 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ARDMORE...ELKTON AND PROSPECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST FOR MIDDLE TENNESSEE. LAT...LON 3500 8712 3516 8683 3499 8684 TIME...MOT...LOC 0231Z 240DEG 34KT 3494 8704 SHAMBURGER
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 7:41 PM CST | Special Weather Statement | OHX | Maury | 34 min |
| Nov 29, 8:33 PM CST | Special Weather Statement | OHX | Giles | 27 min |
| Nov 29, 8:44 PM CST | Tornado Warning | OHX | Giles | 16 min |
| Nov 29, 8:51 PM CST | Special Weather Statement | OHX | Warren | 24 min |
| Nov 29, 8:57 PM CST | Tornado Warning | OHX | Bedford, Coffee | 33 min |
| Nov 29, 9:27 PM CST | Tornado Warning | OHX | Coffee, Warren | 33 min |
| Nov 29, 10:04 PM CST | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 26 min |
| Nov 29, 10:29 PM CST | Severe Thunderstorm Warning | OHX | Grundy | 18 min |
| Nov 29, 10:42 PM CST | Tornado Warning | OHX | Grundy, Van Buren, Warren | 33 min |
| Nov 29, 11:09 PM CST | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 51 min |
| Nov 30, 1:40 AM CST | Areal Flood Advisory | OHX | Bedford, Coffee, Grundy, Warren | 2 hr |
| Nov 30, 2:10 AM CST | Severe Thunderstorm Warning | OHX | Grundy | 35 min |
| Nov 30, 2:21 AM CST | Tornado Warning | OHX | Cumberland | 11 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.